Hail, Seminole
- When
- June 3, 6:06 PM EST
- Where
- Seminole County, 0.92 mi NW of Lake Mary
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 28.760, -81.330
Nickel size hail fell at Lake Mary.
The daily sea breeze pushed inland and produced thunderstorms over coastal sections of Central Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
The daily sea breeze pushed inland and produced thunderstorms over coastal sections of Central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 3, 2:10 PM EST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 310 PM EDT TUE JUN 3 2008 .DISCUSSION... TONIGHT... DESPITE A WEAK WRLY FLOW THRU THE H85-H70 LYR...CURRENT PROGRESS OF THE EAST COAST SEA BREEZE SHOULD TAKE IT WELL INLAND BEFORE SUNSET. A 15Z RAOB FROM KXMR CONTINUES TO SHOW A 15-30KT NRLY FLOW ABV H50 DUE TO AN H85-H50 ANTICYCLONE OVER THE NRN GOMEX ADVECTING E. WITH STRONG NRLY FLOW ALOFT AND NEGLIGIBLE WRLY PUSH...ALMOST ALL OF THE DIURNAL PRECIP WILL OCCUR OVER THE INTERIOR COUNTIES THRU THE EVENING HRS. ISOLD SHRAS WILL FORM ALONG THE BOUNDARY ITSELF BUT WILL DISSIPATE BEFORE THE AFTN PACKAGE GOES INTO EFFECT. WILL TAKE POPS BLO MENTIONABLE LVLS OVER THE COASTAL ZONES. MOST ACTIVITY SHOULD BURN OUT BY 02Z AS NEGLIGIBLE H50 VORTICITY AND H25 CONVERGENCE WILL RESULT IN MINIMAL DYNAMIC SUPPORT. WILL LIMIT INTERIOR POPS TO 30% AS MOST OF THE AVAILABLE ENERGY WILL BE USED UP BY SUNSET. SFC DEWPOINTS IN THE 70S ALONG THE COAST WILL KEEP MIN TEMPS SLIGHTLY ABV CLIMO...DEWPOINTS IN THE L/M60S INTERIOR SHOULD RECOVER WITH CLEARING SKIES OVERNIGHT...MIN TEMPS NEAR CLIMO. WEDNESDAY... THE AFOREMENTIONED ANTICYCLONE WILL PUSH ACROSS N FL AND THRU WED EVENING AND WILL REINFORCE THE DLM ATLC RIDGE. AS IT DOES...IT ALSO WILL DRAW THE H100-H70 RIDGE AXIS TO THE N...ALLOWING WINDS THRU THE H70 LVL TO SHIFT TO THE SE. THE ONSHORE FLOW WILL ALLOW THE EAST COAST SEA BREEZE TO FORM EARLIER AND PUSH INLAND FASTER THAN IN PREVIOUS DAYS. THE RESULTING PRECIP COVERAGE WILL BE NOTABLY LOWER...ESPECIALLY WHERE THE BREEZE PASSES PRIOR TO PEAK SUNLIGHT. NEVERTHELESS...AM NOT CONVINCED BY THE 12Z GFS NUMERICAL SOLUTION WITH POPS BARELY ABV 10% AREAWIDE... IF EVEN THAT HIGH. UPSTREAM H100-H70 MOISTURE IS LARGELY AOA 70% WHICH SHOULD SUPPORT ISOLD/SCT POPS AREAWIDE. WILL GO WITH A 20-COASTAL/30-INLAND POP DISTRIBUTION. ONSHORE FLOW WILL KEEP COASTAL TEMPS IN THE U80S...INTERIOR TEMPS IN THE L90S...WHICH IS NEAR OR SLIGHTLY ABV CLIMO. WED NIGHT...NAM AND TO A LESSER EXTEND THE NAM INDICATES THERE SHOULD BE ONGOING CONVECTION ACROSS LAKE COUNTY INTO THE EVENING WITH SE FLOW AND THE INLAND PROPAGATING EAST COAST SEA BREEZE. WILL ADD A SLGT POP THERE THROUGH AROUND 10 PM. LOWS IN THE LWR-MID 70S. THU/FRI...WENT WITH SIMILAR POPS TO END THE WEEK AS EASTERLY FLOW STRENGTHENS AND THE MID LEVELS DRY OUT SUBSTANTIALLY ABOVE 700 MBS. HAVE ADJUSTED FORECAST TO KEEP LOW POPS ACROSS THE SRN COUNTIES CLOSER TO A BIT DEEPER MOISTURE ACROSS S FL. N CSTL SECTIONS SHOULD BE DRY WITH A QUICK MOVING INLAND PROGRESSION TO THE EAST COAST SEA BREEZE EACH DAY. SAT-SUN...MID LVL RIDGE STRENGTHENS OVER THE MID ATLC STATES WITH DEEP ONSHORE FLOW AND ONLY A GRADUAL INCREASE IN MOISTURE FROM S FL LATE IN THE WEEKEND. NUDGED POPS DOWN...ESPEC ACROSS NRN SECTIONS WHERE DRY AIRMASS AND ONSHORE FLOW SHOULD LIMIT CSTL POPS NORTH OF THE CAPE. FOR INTERIOR/SRN SECTIONS WILL KEEP SLGT CHC FOR MAINLY AFTERNOON THUNDERSTORMS. MON-TUE...ECMWF KEEPS AREA IN DRY EASTERLY FLOW WHILE GFS CONTINUES TO INDICATE MID LVL LOW DEVELOPING AND TRACKING NWD INTO THE GULF DURING THE EARLY PART OF NEXT WEEK. THIS WOULD SPELL A RETURN TO DEEPER MOISTURE IN SE FLOW. HAVE KEPT POPS BELOW CLIMO AROUND 30 PCT THOUGH UNTIL THIS SCENARIO IS ALSO SUPPORTED BY THE ECM. && .AVIATION... COASTAL AERODROMES...THRU 22Z ISOLD MVFR SHRAS/IFR TSRAS...BCMG VFR ALL SITES AFT 22Z...SFC WNDS BCMG L/V AFT 03Z. INTERIOR AERODROMES...THRU 00Z...SCT IFR TSRAS/ISOLD LIFR TSRAS AS THE EAST/WEST COAST SEABREEZES PUSH INLAND...BCMG VFR ALL SITES AFT 00Z. PREVAILING SFC WNDS L/V THRU THE FCST PD...BRIEF WND G25KTS PSBL VCNTY TSRAS. && .MARINE... SFC/BNDRY LYR WINDS WILL SHIFT OVERNIGHT TO THE SE AS A RIDGE OVER THE NRN GOMEX PUSHES ACROSS THE AREA AND REINFORCES THE DLM ATLC RIDGE AND DRAWS IT TO THE NORTH. PGRAD WILL INCREASE SLIGHTLY AS WELL...ENOUGH TO SUPPORT 10-15KTS NEARSHORE AND 15KTS OFFSHORE. E/SE FLOW THROUGH LATE WEEK INTO THE WEEKEND WITH WINDS TO 15 KNOTS ACROSS THE CENTRAL/SRN WATERS BY LATE WEEK AS PRESSURE GRADIENT TIGHTENS. DEEP LYR DRYING TAKING HOLD WILL REDUCE TSTM CHCS BUT FLOW OFF THE BAHAMAS MAY PRODUCE ISOLD SHOWERS APPROACHING THE MARTIN COUNTY COAST LATER THIS WEEK. SEAS 2-3 FT WILL BUILD TO 3-4 FT AS ONSHORE FLOW INCREASES. && .FIRE WEATHER... DEVELOPING SERLY SFC AND TRANSPORT FLOW WILL ALLOW AN EARLIER AND MORE RAPID INLAND TRANSPORT OF THE EAST COAST SEABREEZE ON WED... KEEPING AFTN RH VALUES ABV 40%. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 88 73 89 / 10 20 10 10 MCO 72 92 73 92 / 30 30 10 10 MLB 73 88 75 87 / 10 20 10 10 VRB 74 87 76 87 / 10 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM....VOLKMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT TUE JUN 3 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040330- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1130 AM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... THE EAST AND WEST COAST SEA BREEZES WILL DEVELOP AND PUSH INLAND BY MID TO LATE AFTERNOON. SCATTERED LIGHTNING STORMS WILL DEVELOP ALONG THE BOUNDARIES AS THEY PUSH INLAND. AS THE TWO SEABREEZES COLLIDE OVER THE INTERIOR COUNTIES...SOME OF THE STORMS COULD BECOME STRONG AND PRODUCE FREQUENT TO EXCESSIVE LIGHTNING STRIKES...TORRENTIAL RAIN...AND STRONG GUSTY WINDS. NORTHERLY FLOW ALOFT WILL PUSH THE STORMS TO THE SLOWLY TO THE SOUTH AS THEY DEVELOP. ...FLOOD IMPACT... SLOW STORM MOVEMENT COUPLED WITH LOCALLY HEAVY RAIN ASSOCIATED WITH STRONGER STORMS WILL INCREASE THE POTENTIAL FOR ISOLATED RAINFALL TOTALS OF 2 TO 3 INCHES. THE HEAVY RAIN WILL BE CAPABLE OF FLOODING LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED AFTERNOON STORMS ARE FORECAST WEDNESDAY THROUGH FRIDAY. COVERAGE IS EXPECTED TO INCREASE SLIGHTLY SATURDAY THROUGH MONDAY WHEN MOISTURE IS FORECAST TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 329 PM EDT TUE JUN 3 2008 FLZ064-032030- MARTIN- 329 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL MARTIN COUNTY... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER INDIANTOWN...MOVING NORTHWEST AT 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF UP TO 40 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM IS ALSO PRODUCING HEAVY RAINFALL WITH SOME LOCATIONS POSSIBLY RECEIVING TOTAL ACCUMULATIONS AROUND 2 TO 3 INCHES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. WEITLICH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 628 PM EDT TUE JUN 3 2008 FLZ041-044-046-032315- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-SEMINOLE- 628 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORMS OVER NORTHEAST LAKE COUNTY ARE EXPECTED TO AFFECT NORTHWESTERN SEMINOLE AND SOUTHWESTERN VOLUSIA COUNTIES... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG STORMS FROM CASSIA TO MOUNT PLYMOUTH...MOVING SOUTHEAST AT 5 TO 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DE BARY AND SANFORD. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
The Melbourne radar (KMLB), 98 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 hail. Local standard time, as filed.
Nickel size hail fell at Lake Mary.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120421.